Asthma drug linked with Churg-Strauss syndromeBMJ 1997; 315 doi: https://doi.org/10.1136/bmj.315.7104.327f (Published 09 August 1997) Cite this as: BMJ 1997;315:327
- Deborah Josefson
- San Francisco
The Food and Drug Administration in the United States has warned that zafirlukast (Accolate), a new asthma drug, may be associated with the Churg-Strauss syndrome–a rare and often fatal multisystem vasculitis. The warning was issued after six patients taking the drug developed the syndrome.
Zafirlukast is a leukotriene inhibitor–the first of a new class of non-steroidal anti-inflammatory agents approved in the United States for prophylaxis against asthma. It has been on the market there since September 1996 and is available in several European countries. The drug is expected to …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial